Alert archive / New York / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 36, NWS New York, NY

July 4, 2006Kings County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 4, 2006, 4:16 PM EDT for Kings County, New York. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2006, 4:16 PM EDT (20:16 UTC)
Expired
Jul 4, 2006, 5:00 PM EDT
In force
44 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Kings County, NY

The radar

The Philadelphia radar (KDIX), 87 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 4:28 PM EDTTSTM WND DMGFlatbush, NYTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 12:40 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 042016
SVROKX
NYC047-042100-
/O.NEW.KOKX.SV.W.0036.060704T2016Z-060704T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
416 PM EDT TUE JUL 4 2006

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KINGS COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 500 PM EDT...

* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CONEY ISLAND...OR ABOUT NEAR VERRAZANO-NARROWS BRIDGE...AND MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLATBUSH BY 425 PM.
  CROWN HEIGHTS BY 430 PM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4070 7402 4057 7401 4058 7385 4073 7394

$$

EKSTER
1 follow-up statement
000 
WWUS51 KOKX 042030
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
430 PM EDT TUE JUL 4 2006

NYC047-042100-
/O.CON.KOKX.SV.W.0036.000000T0000Z-060704T2100Z/
KINGS NY-
430 PM EDT TUE JUL 4 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR KINGS COUNTY...

AT 428 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR FLATBUSH...MOVING NORTHEAST AT 30 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4066 7403 4058 7398 4064 7384 4073 7394

$$

EKSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:55 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 4, 2:55 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
255 PM EDT TUE JUL 4 2006

.NEAR TERM (REMAINDER OF TODAY THROUGH WEDNESDAY NIGHT)...
SITUATION IS GETTING INTERESTING AS A COLD FRONT AND PRE-FRONTAL
TROUGH PUSHES TOWARD THE REGION. CONVECTION ALREADY ONGOING ALONG
THESE BOUNDARIES...WILL CONTINUE TO BECOME MORE WIDESPREAD AND MORE
THREATENING AS IT MOVES EASTWARD. AS IS TYPICAL...THE MOST UNSTABLE
AIR LIES ACROSS WESTERN AND NORTHERN SECTIONS OF THE CWA. WITH A
WARM AND HUMID AIRMASS IN PLACE...APPROACHING BOUNDARIES AND FALLING
HEIGHTS ALOFT...ALL THE INGREDIENTS ARE IN PLACE. INDICES ALL
POINTING FOR SIGNIFICANT CONVECTION THROUGH THE EVENING HOURS. CAPES
OVER 2500 J/KG...LI/S TO -7...TT/S OVER 50...SHOWALTER TO -5...K
INDEX OVER 40 AND PRECIP WATERS AROUND 2 INCHES. ADD TO THAT A
240-260 STEERING FLOW AND MOST IF NOT ALL OF THE CWA SHOULD SEE
CONVECTION THROUGH THIS EVENING BEFORE THE ACTIVITY BECOMES MORE
SCATTERED ABOUT AND LESS THREATENING AFTER MIDNIGHT OR SO.
THEREFORE...WE WILL CONTINUE WITH THE LIKELY POPS...TAPERING TO A
CHANCE AFTER MIDNIGHT. A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN
ISSUED AND IS IN EFFECT FOR THE ENTIRE CWA INCLUDING MARINE ZONES
UNTIL 900 PM THIS EVENING. THE MAIN THREATS WILL BE DAMAGING
WINDS...HEAVY RAIN AND TO A LESSOR DEGREE HAIL.

THE FRONTAL BOUNDARY WILL SLOW TO A CRAWL AS IT TRIES TO TRAVERSE
THE TRI-STATE REGION LATE TONIGHT THROUGH WEDNESDAY NIGHT. BY LATE
IN THE DAY WEDNESDAY...A WAVE OF LOW PRESSURE IS EXPECTED TO DEVELOP
ALONG THE FRONT AND START TO RIDE NORTHEAST ALONG THE BOUNDARY. THIS
WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS IN THE FORECAST
THROUGHOUT THE DAY WEDNESDAY AND WEDNESDAY NIGHT. WE MAY HAVE TO
WORRY ABOUT FLOODING IF THIS PANS OUT...AS THE FRONTAL BOUNDARY IS
EXPECTED TO BE CLOSELY ALIGNED TO THE MID LEVEL STEERING
FLOW...TRAINING OF ECHOES IS LIKELY AND THUS SOME FLOODING ISSUES
MAY ARISE. HOWEVER IF THE LATEST COMPUTER MODELS PAN OUT...THE AXIS
OF THE HEAVIEST PRECIPITATION IS EXPECTED TO LIE JUST OFFSHORE...
ESPECIALLY WEDNESDAY NIGHT AS THE SURFACE WAVE MOVES ON BY.

TEMPERATURES SHOULD AVERAGE A FEW DEGREES ABOVE NORMAL
TONIGHT...NEAR NORMAL WEDNESDAY...THEN A FEW DEGREES BELOW NORMAL
WEDNESDAY NIGHT.
&&

.SHORT TERM (THURSDAY THROUGH FRIDAY)...
THE FRONT IS EXPECT TO DRIFT OFFSHORE EARLY THURSDAY WITH POSSIBLY
SOME CONVECTION LINGERING ACROSS THE FAR EASTERN ZONES EARLY ON IT
THE DAY. THEN...HIGH PRESSURE WITH ITS COOLER AND DRIER AIR...WILL
START TO BUILD IN AND DOMINATE THE REST OF THE SHORT TERM.

TEMPERATURES SHOULD CONTINUE TO AVERAGE A FEW DEGREES BELOW NORMAL
THURSDAY AND THURSDAY NIGHT...RECOVERING TO NEAR NORMAL LEVELS BY
FRIDAY.
&&

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
LOOKS TO BE DRY AND INITIALLY LESS HUMID AT THE START OF THE
PERIOD.  THE UPPER TROUGH ALONG THE EASTERN SEABOARD ON FRI SHIFTS
OFFSHORE WITH BUILDING HEIGHTS TO FOLLOW AS THE UPPER RIDGE OVER THE
NATIONS MID SECTION TRANSLATES EWD. A LARGE DOME OF HIGH PRESSURE
EAST OF THE PLAINS STATES WILL BUILD EASTWARD IN TANDEM WITH THE
UPPER RIDGE. THIS WILL RESULT IN A DEEP-LAYERED WNW FLOW FRI INTO
SAT. SHORT WAVE ENERGY RIDING OVER TOP THE UPPER RIDGE BEGINS TO
WEAKEN THE NORTHERN EXTENT OF THE RIDGE AS A COLD FRONT DROPS
SOUTHEAST ACROSS EASTERN CANADA LATE IN THE WEEKEND AND INTO THE
NORTHEAST MON AND TUE. AT THE SAME TIME...SURFACE HIGH PRESSURE
MOVES OFFSHORE WITH A RETURN FLOW RE-ESTABLISHED. THUS...
INCREASINGLY HUMID AND LESS STABLE EARLY NEXT WEEK WITH RAIN CHANCES
GRADUALLY INCREASING AS A COLD FRONT APPROACHES FROM THE NORTHWEST.
TEMPERATURES WILL START OFF NEAR SEASONABLE LEVELS...BUT THEN BEGIN
TO WARM THROUGH THE WEEKEND.
&&

.AVIATION...
PRE-FRONTAL TROUGH IGNITING A LINEAR MCS ACROSS EASTERN PA...JUST
ABOUT TO CROSS OVER INTO NJ AND THE LOWER HUDSON VALLEY OF NY. HIGH
CAPE ENVIRONMENT AND MARGINAL 0-6KM SHEAR HAS LED TO A SEVERE
THUNDERSTORM WATCH ACROSS THE ENTIRE METRO AREA...WITH LARGE HAIL
AND DAMAGING WINDS THE MAIN THREAT. TIMING OF LINE BRINGS IT INTO
THE KSWF/KMGJ AROUND 19Z...NYC METRO 20Z TO 21Z...AND KISP/KBDR 22Z
TO 23Z. AIRMASS VERY UNSTABLE EVEN ALONG THE COAST...SO THERE IS A
GOOD CHANCE THE CONVECTION MAKES IT OUT ACROSS WESTERN LONG ISLAND
AND SOUTHERN CT BEFORE WEAKENING DUE TO THE MARITIME INFLUENCE.
SHOULD THE LINE HOLD TOGETHER...IT WOULD BE NEAR KGON AT 23Z.
THEREAFTER... PLENTY OF CONVECTIVE DEBRIS WITH MVFR VSBYS IN
FOG/HAZE. WINDS VEER AROUND TO THE W/NW OVERNIGHT AND THEN BACK TO
THE S/SW ON WED.
&&

.MARINE...
SW FLOW WILL INCREASE TO NEAR 15 KT LATE THIS AFTERNOON AND EARLY
THIS EVENING ON THE OCEAN...AS A COLD FRONT APPROACHES FROM THE WEST
AND THE PRESSURE GRADIENT INCREASES SLIGHTLY. STRONG AND EVEN A FEW
SEVERE TSTMS WILL BE A THREAT THROUGH WED NIGHT...WITH THE GREATEST
CHANCES THIS AFTERNOON AND EVENING...AND AGAIN LATE WED AFTERNOON
THROUGH WED NIGHT.

FOR SEAS...HAVE GONE AT LEAST A FOOT LOWER THAN 12Z WNA WAVEWATCH
GUIDANCE WHICH CONTINUES TO BE OVERDONE. SEAS SHOULD MAX OUT AT 4 FT
OVER THE EASTERN OCEAN WATERS FOR A TIME TONIGHT...AND AGAIN LATE
WED NIGHT INTO THU.

FLOW SHIFTS OFFSHORE LATE WED NIGHT AND THU AS A COLD FRONT FINALLY
IS ABLE TO MOVE THROUGH THE AREA WITHOUT WASHING OUT. OTHER THAN A
FEW GUSTS JUST BELOW SCA CRITERIA RIGHT AFTER FROPA WED NIGHT AND
THU MORNING...QUIET CONDITIONS SHOULD CONTINUE.
&&

.HYDROLOGY...
A SERIES OF DISTURBANCES MOVING THROUGH THE AREA WILL KEEP AT LEAST
A CHANCE OF SHOWERS AND/OR THUNDERSTORMS IN THE FORECAST THROUGH THE
NEAR AND SHORT TERM. THE BEST CHANCE FOR ANY SIGNIFICANT AND/OR
WIDESPREAD RAINFALL WILL BE LATE THIS AFTERNOON INTO THIS EVENING
AND THEN ONCE AGAIN FROM LATE WEDNESDAY AFTERNOON INTO WEDNESDAY
NIGHT. TRAINING OF THUNDERSTORMS WILL BE A CONCERN WEDNESDAY NIGHT
AS THE FRONTAL BOUNDARY WILL LIE NEARLY PARALLEL TO THE 500-700 HPA
STEERING FLOW.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...SEVERE THUNDERSTORM WATCH UNTIL 900 PM ALL ZONES.
NJ...SEVERE THUNDERSTORM WATCH UNTIL 900 PM ALL ZONES.
NY...SEVERE THUNDERSTORM WATCH UNTIL 900 PM ALL ZONES.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 900 PM ALL ZONES.

&&
Hazardous weather outlook, Jul 4, 1:05 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
105 PM EDT TUE JUL 4 2006

CTZ005>012-NJZ002>006-011-NYZ067>081-051000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
105 PM EDT TUE JUL 4 2006

...SEVERE THUNDERSTORM WATCH 582 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM. THE THREATS FROM
THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...DAMAGING
WINDS...LARGE HAIL AND POSSIBLY FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THIS
EVENING.

ANZ330-335-338-350-353-355-051000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
105 PM EDT TUE JUL 4 2006

...SEVERE THUNDERSTORM WATCH 582 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. THE THREATS FROM
THESE STORMS WILL BE DANGEROUS CLOUD TO WATER LIGHTNING...DAMAGING
WINDS...LARGE HAIL AND TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THIS
EVENING.

In the hours before

Special weather statement, Jul 4, 12:18 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1218 PM EDT TUE JUL 4 2006

CTZ005>012-NJZ002>006-011-NYZ067>081-050200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1218 PM EDT TUE JUL 4 2006

...THUNDERSTORMS LIKELY THIS AFTERNOON THROUGH THIS EVENING WITH
SOME POSSIBLY SEVERE...

A VERY WARM...HUMID AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE
TRI-STATE REGION. SUCH CONDITIONS FAVOR THE RAPID DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS. WITH A COLD FRONT APPROACHING FROM THE
WEST...THESE STORMS WILL FORM INTO LINES OR CLUSTERS AHEAD OF THIS
FEATURE. LATER THIS AFTERNOON AND THIS EVENING WILL LIKELY BE THE
TIME WHEN THE COVERAGE OF THESE STORMS WHICH REACH THEIR PEAK. THE
STORM PREDICTION CENTER HAS PLACED A LARGE PORTION OF THE
TRI-STATE REGION UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS.
ALTHOUGH DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...HAIL IS A
POSSIBILITY.

VERY HEAVY RAIN IS LIKELY TO ACCOMPANY MANY OF THESE STORMS. THE
HEAVY DOWNPOURS WILL LIKELY RESULT IN AT LEAST LOCALIZED FLOODING
PROBLEMS OF POOR DRAINAGE AREAS AND ALONG ROADWAYS. SOME STREAMS...
ESPECIALLY THE SMALLER ONES...MAY EXPERIENCE QUICK RISES DUE TO THE
HEAVY RAIN AND ITS RUNOFF...SO RESIDENTS LIVING ALONG SOME OF THESE
FLASHIER STREAMS SHOULD BE PREPARED TO HEAD TO HIGHER GROUND IF
NECESSARY.

IN ADDITION AND CERTAINLY NOT LEAST...DANGEROUS CLOUD TO GROUND
LIGHTNING WILL ALSO BE A THREAT. WITH SO MANY OUTDOOR ACTIVITIES
PLANNED FOR THE HOLIDAY...IT IS IMPERATIVE TO STAY ALERT TO THE
PRESENCE OF ANY THUNDERSTORMS. MAKE SURE TO SEEK SHELTER AT THE
FIRST SIGN OF THREATENING WEATHER. THIS IS ESPECIALLY TRUE FOR
BOATERS THAT WILL NEED EXTRA TIME TO SEEK SAFE HARBOR AND FOR THE
LARGE CROWDS THAT ARE EXPECTED TO ATTEND THE VARIOUS FIREWORK
DISPLAYS THIS EVENING.

ALSO WITH THE HEAT AND HUMIDITY...MAKE SURE TO DRESS APPROPRIATELY...
DRINK PLENTY OF WATER...STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE
AND AVOID PROLONGED EXPOSURE TO THE SUN. REMEMBER ALSO THAT PETS
REQUIRE SPECIAL ATTENTION WHEN HEAT AND HUMIDITY LEVELS CLIMB.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE
AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES.
Special weather statement, Jul 4, 4:05 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
405 PM EDT TUE JUL 4 2006

NJZ003-004-042100-
BERGEN-EASTERN PASSAIC-
405 PM EDT TUE JUL 4 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN
AND PASSAIC COUNTIES...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEQUANNOCK TOWNSHIP
TO ORANGE...AND MOVING EAST AT 35 MPH.

THESE STORMS WILL BE...
  NEAR WAYNE BY 410 PM.
  NEAR RUTHERFORD BY 415 PM.
  NEAR TETERBORO BY 420 PM.
  NEAR RIDGEFIELD BY 425 PM.
  NEAR FORT LEE BY 430 PM.

PEOPLE IN BERGEN AND SOUTHEASTERN PASSAIC COUNTIES...INCLUDING THE
CITIES OF WAYNE...PATERSON...PASSAIC...HAWTHORNE...RUTHERFORD...
RIDGEWOOD...TETERBORO...PARAMUS...RIDGEFIELD AND HACKENSACK...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

EKSTER
Special weather statement, Jul 4, 4:09 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
409 PM EDT TUE JUL 4 2006

NJZ006-NYZ072>076-042115-
BRONX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND
(STATEN IS.)-
409 PM EDT TUE JUL 4 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BRONX...HUDSON...KINGS...NEW YORK...QUEENS AND RICHMOND COUNTIES...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WAYNE TO ORANGE TO
CLARK...OR ALONG A LINE EXTENDING FROM WAYNE TO ORANGE TO LINDEN...
AND MOVING EAST AT 35 MPH.

THESE STORMS WILL BE...
  NEAR KEARNY BY 415 PM.
  NEAR UNION CITY BY 420 PM.
  NEAR HOBOKEN BY 425 PM.
  NEAR MIDTOWN MANHATTAN BY 430 PM.
  NEAR TRIBOROUGH BRIDGE BY 435 PM.
  NEAR EAST TREMONT BY 440 PM.

PEOPLE IN HUDSON...NEW YORK...NORTHEASTERN RICHMOND...NORTHERN
KINGS...NORTHWESTERN QUEENS AND WESTERN BRONX COUNTIES...INCLUDING
THE CITIES OF KEARNY...TODT HILL...SECAUCUS...BAYONNE...JERSEY
CITY...UNION CITY...HOBOKEN...VERRAZANO-NARROWS BRIDGE...
TOMPKINSVILLE AND BATTERY PARK...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

MLE

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:45 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam45 min
Jul 4, 3:55 PM EDTSevere Thunderstorm WarningOKXWestchester50 min
Jul 4, 4:01 PM EDTSpecial Marine WarningOKX30 min
Jul 4, 4:17 PM EDTSpecial Marine WarningOKX43 min
Jul 4, 4:26 PM EDTSpecial Marine WarningOKX64 min
Jul 4, 4:28 PM EDTSevere Thunderstorm WarningOKXQueens32 min
Jul 4, 4:42 PM EDTSpecial Marine WarningOKX48 min
Jul 4, 4:46 PM EDTSevere Thunderstorm WarningOKXNassau46 min
Jul 4, 5:19 PM EDTSpecial Marine WarningOKX56 min
Jul 4, 5:45 PM EDTSpecial Marine WarningOKX60 min
Jul 4, 5:48 PM EDTSpecial Marine WarningOKX57 min

Nearby

Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.